Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 3, 2017, 2:18 PM CST. It took effect at Feb 4, 2017, 9:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2017, 2:18 PM CST (20:18 UTC)
- In effect from
- Feb 4, 2017, 9:00 AM CST
- Expired
- Feb 5, 2017, 4:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
560 WHUS73 KMKX 032018 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 218 PM CST FRI FEB 3 2017 ...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING SATURDAY... .SOUTHERLY WINDS AHEAD OF APPROACHING LOW PRESSURE WILL BECOME GUSTY BY LATE SATURDAY MORNING. THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT. WAVES WILL BUILD TOMORROW THROUGH THE DAY SATURDAY AND INTO THE EVENING...SLOWLY SUBSIDING OVERNIGHT AS WINDS BEGIN TO EASE. LMZ643>646-040430- /O.NEW.KMKX.SC.Y.0012.170204T1500Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 218 PM CST FRI FEB 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 4 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 4 AM CST SUNDAY. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 1 TO 3 FEET SATURDAY MORNING BUILDING TO 4 TO 7 FEET BY EVENING...THEN SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
6 follow-up statements
058 WHUS73 KMKX 040308 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 908 PM CST FRI FEB 3 2017 ...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING SATURDAY... .SOUTHERLY WINDS WILL BECOME GUSTY BY LATE SATURDAY MORNING. THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT. WAVES WILL BUILD TOMORROW THROUGH THE DAY SATURDAY AND INTO THE EVENING...SLOWLY SUBSIDING OVERNIGHT AS WINDS BEGIN TO EASE. LMZ643>646-041115- /O.CON.KMKX.SC.Y.0012.170204T1500Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 908 PM CST FRI FEB 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 4 AM CST SUNDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 1 TO 3 FEET SATURDAY MORNING BUILDING TO 4 TO 7 FEET BY EVENING...THEN SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALBACH WWW.WEATHER.GOV/MKX
025 WHUS73 KMKX 041014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CST SAT FEB 4 2017 ...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING TODAY... .SOUTHERLY WINDS WILL BECOME GUSTY BY LATER THIS MORNING. THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. WAVES WILL BUILD THROUGH TODAY AND INTO THIS EVENING...SLOWLY SUBSIDING OVERNIGHT...AS WINDS BEGIN TO EASE. LMZ643>646-041815- /O.CON.KMKX.SC.Y.0012.170204T1500Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 414 AM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CST SUNDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TODAY. WINDS VEERING SOUTHWEST AT 15 TO 25 KNOTS TONIGHT...WITH GUSTS UP TO 30 KNOTS. * WAVES: 1 TO 3 FEET THIS MORNING...BUILDING TO 4 TO 6 FEET BY EVENING...THEN SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
545 WHUS73 KMKX 041519 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 AM CST SAT FEB 4 2017 ...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING TODAY... .SOUTHERLY WINDS WILL BECOME GUSTY BY LATER THIS MORNING. THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. WAVES WILL BUILD THROUGH TODAY AND INTO THIS EVENING...SLOWLY SUBSIDING OVERNIGHT...AS WINDS BEGIN TO EASE. LMZ643>646-042330- /O.CON.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 AM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TODAY. WINDS VEERING SOUTHWEST AT 15 TO 25 KNOTS TONIGHT... WITH GUSTS UP TO 30 KNOTS. * WAVES: 1 TO 3 FEET THIS MORNING...BUILDING TO 3 TO 6 FEET BY EVENING ESPECIALLY TOWARD PORT WASHINGTON AND SHEBOYGAN. WAVES SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
709 WHUS73 KMKX 042043 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CST SAT FEB 4 2017 ...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING TODAY... .SOUTHERLY WINDS WILL BE GUSTY THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. WAVES WILL BUILD INTO THIS EVENING...SLOWLY SUBSIDING OVERNIGHT...AS WINDS BEGIN TO EASE. LMZ643>646-050445- /O.CON.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 243 PM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WINDS VEERING SOUTHWEST AT 15 TO 25 KNOTS TONIGHT... WITH GUSTS UP TO 30 KNOTS. * WAVES: 3 TO 6 FEET. WAVES SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
401 WHUS73 KMKX 050334 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 PM CST SAT FEB 4 2017 ...GUSTY WINDS INTO TONIGHT... .GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT...SLOWLY EASING LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. HIGHER WAVES WILL PERSIST INTO EARLY TONIGHT...SLOWLY SUBSIDING AFTER MIDNIGHT AS WINDS BEGIN TO EASE. LMZ643>646-051000- /O.CON.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 PM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * WINDS: SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 3 TO 6 FEET...SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
157 WHUS73 KMKX 051006 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 AM CST SUN FEB 5 2017 ...WINDS AND WAVES SUBSIDING... .WINDS AND WAVES WILL CONTINUE TO SUBSIDE INTO EARLY THIS MORNING...AS A TROUGH OF LOW PRESSURE MOVES THROUGH THE AREA. WEST NORTHWEST WINDS MAY GUST TO AROUND 20 KNOTS LATER THIS MORNING AND AFTERNOON. HOWEVER...FREQUENT GUSTS ABOVE THAT LEVEL ARE NOT EXPECTED. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. LMZ643>646-051115- /O.EXP.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 406 AM CST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS TODAY WILL REMAIN AROUND 20 KNOTS...WITH FREQUENT GUSTS ABOVE THAT LEVEL NOT EXPECTED. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 10:12 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 3, 10:12 AM CST, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1012 AM CST Fri Feb 3 2017 .UPDATE... Skies will remain mostly sunny through the day today under high pressure. Temperatures will be below normal once again. Forecast highs seem to be in line with latest model temps, so no significant updates are expected through the remainder of the day. && .AVIATION/18Z TAFS/... High pressure will keep skies mostly clear into tonight. Mid and high level clouds will then move in later tonight into Saturday morning ahead of an approaching wave. This wave has the potential to bring a little light snow to southern Wisconsin...mainly during the afternoon and evening hours. There is still some uncertainty with how much dry air will be present in the low levels, which will impact the amount of snow that actually makes it to the ground. Some models bring an inch or so, while others have enough dry air for little to no snow to make it to the ground. The amount of low level saturation will also affect cloud bases and visibilities. Drier models solutions suggest mainly VFR, while those that bring snow would have lower ceilings and visibilities for a time. Will hopefully get a better picture of things as the new model runs come in today. && .MARINE... Could see a few gusts to 25 knots tonight, but seems too borderline for a Small Craft Advisory, so will continue to hold off. Stronger southerly winds are likely Saturday ahead of an approaching low pressure system. Wind gusts of 25 to 30 knots are probable in the afternoon and into the evening. Waves will build through the day as well, with the highest waves in the northern marine zones. Seems a Small Craft Advisory will likely be needed for this period. && .PREV DISCUSSION... /Issued 335 AM CST Fri Feb 3 2017/ SHORT TERM... Today and Tonight...Forecast Confidence...High Main concerns are wind chills in the single digits below south areas, and around 10 below north areas into mid morning. Wind should pick up a little again today due to the moderate pressure gradient northeast of the surface high exiting the central plains. A weak short wave in the zonal upper jet moves across southern Wisconsin this morning, and then becomes more west. Little in the way of upper divergence or 700 Mb upward motion until near sunrise Saturday in south central Wisconsin. The mid and low levels are dry. Some high clouds early this morning mainly south area, then high clouds spreading in tonight. However these do not appear to be thick, so still good radiation conditions as the north end of the surface ridge moves across. Before that, wind should pick up a little again today due to the moderate pressure gradient northeast of the surface high exiting the central plains. LONG TERM... SATURDAY THROUGH SUNDAY... Forecast confidence is medium. 700mb frontogenesis will be the focus for snow across northern WI Sat afternoon and evening. There is a chance for light snow to brush southern WI, but amounts are looking less and less. Flurries or even light freezing drizzle is a small possibility early Sunday morning due to subtle lingering forcing and shallow moisture. MONDAY THROUGH WEDNESDAY... Forecast confidence is medium. We are keeping an eye on a low pressure system expected to track through the Midwest and Great Lakes early next week. The initial round of precip should arrive in southern WI Monday evening with a weak shortwave, 850mb frontogenesis, and the right entrance region of an upper jet. Precip type is uncertain, but there is a small chance of freezing rain given warmer temps aloft with the elevated warm front. The more likely scenario is that surface temperatures warm above freezing right as the precip is arriving, so it falls as rain. Precip type will transition to rain during the day Tue as the upper trough reaches the center of the country, but this is also the likely time of much lighter amounts, as the surface low should track somewhere between northern IL and southern WI. The GFS is trending south to line up better with the ECMWF and Canadian models. Tuesday night the winds pick up as low pressure deepens over the Great Lakes. Temps will turn cold enough for accumulating snow in southern WI, but amounts are very uncertain. Stay tuned. THURSDAY AND BEYOND... Forecast confidence medium. High pressure will slide through the area later in the week. Colder, more seasonable temperatures will return. AVIATION/12Z TAFS/... VFR conditions are expected through tonight. High pressure will move across the mid Mississippi Valley area during this period. Some high clouds will push east across southern portions of the area early this morning, with mostly clear skies returning by late morning. Winds will remain westerly through the period, gusting to near 25 knots at times this afternoon. MARINE... Westerly winds will linger into tonight across the area. Gusts to around 20 knots are expected during this time, with a few gusts to 25 knots possible. Any high waves will be over the open waters of Lake Michigan. Thus, will continue to hold off on a Small Craft Advisory. A better chance at persistent 25 to 30 knot gusts from the south to southwest will come Saturday into Saturday night, as the pressure gradient tightens with the approach of low pressure. Winds will veer to the northwest on Sunday, with 25 knot gusts still possible. A Small Craft Advisory will likely be needed during this period. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && UPDATE...DDV TODAY/TONIGHT AND AVIATION/MARINE...Hentz Saturday THROUGH Thursday...MRC
Hazardous weather outlook, Feb 3, 10:58 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1058 AM CST FRI FEB 3 2017 WIZ046-047-051-052-056>060-062>072-041700- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1058 AM CST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MIXED PRECIPITATION, INCLUDING SOME SNOW ACCUMULATION, WILL LIKELY OCCUR FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. HAZARDOUS TRAVEL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-041700- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1058 AM CST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST TO NORTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTH WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT CRITERIA SATURDAY AND SATURDAY NIGHT AHEAD OF LOW PRESSURE MOVING ACROSS THE WESTERN GREAT LAKES. NORTHWEST WINDS MAY REACH SMALL CRAFT CRITERIA SUNDAY. BRISK EAST TO SOUTHEAST WINDS AND HIGH WAVES AHEAD OF STRONG LOW PRESSURE...WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS MONDAY AFTERNOON INTO TUESDAY. WWW.WEATHER.GOV/MKX MG
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.